MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383531
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Incident date: 07 aug 2025 the stylet and cannula split and the iv had to be restarted.Patient injury: no.Qty affected: 1.
 
Additional Manufacturer Narrative
The complaint that the needle could not be withdrawn was confirmed for lot #4330310 and the cause appeared to be manufacturing related.One 20ga nexiva unit from lot: 4330310 was provided for investigation.A functional test of the physical sample confirmed that the needle could not be withdrawn through the tip shield safety mechanism.A microscopic examination of the returned sample revealed a crimp in the needle shaft, which prevented the needle from easily passing through the washer in the safety mechanism.The damage observed on the needle likely occurred during manufacturing.The appropriate manufacturing personnel were notified of this complaint.The 24g nexiva device from lot #5065269 was not returned for investigation and the damage associated with this lot could not be confirmed.A review of the inspection records and quality/manufacturing controls for the implicated lots indicated no related issues with the manufacturing process.
 
Event or Problem Description
No new information.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23099475
Report Number1710034-2025-01538
Device Sequence Number13067949
Product Code FOZ
UDI-Device Identifier00382903835317
UDI-Public(01)00382903835317(11)241126(17)271130(10)4330310
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383531
Device Lot Number4330310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown